MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-4 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-4 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX22
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form the single complaint was reported with multiple devices.There are no additional details regarding the additional devices.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the whole needle detach/separate/pull off from the whole suture thread? was this noticed before use on patient or during use on patient ? was a total qty of (b)(4) involved in this event report/same procedure? if yes, confirm how many total devices involved with reported issue during use on patient? confirm how many total devices involved with reported issue before use on patient?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture kept popping off of the suture.It is unknown where the suture was popping off.The procedure was completed with an alternate like device with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).An empty opened msda folder, four needle-suture combinations inside a msda folder and nine unopened samples of product code pxx22, lot mgm591 were returned for analysis.This product code is multi-strands double armed and required 5 green strands and 5 white strands.During visual inspection of opened sample with four needle-suture combination, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force were above the minimum requirements.Nine unopened samples were visually inspected, no defects were found on the packages.Samples were opened and contains ten strands; the swage and attachment area of thirteen needle-suture combinations were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples, no pull off suture needle were found, and the tested samples met the requirements.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 DA V-4 10PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8370495
Report Number2210968-2019-79074
Device Sequence Number11095942
Product Code GAT
UDI-Device Identifier10705031049291
UDI-Public10705031049291
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberPXX22
Device Lot NumberMGM591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/21/2019
Patient Sequence Number1